Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Grand Forks, ND

June 20, 2013Ransom County, Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2013, 10:17 PM CDT for Ransom County, Richland County, Sargent County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 10:17 PM CDT (03:17 UTC)
Expired
Jun 20, 2013, 11:15 PM CDT
In force
58 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Aberdeen radar (KABR), 130 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS53 KFGF 210317
SVRFGF
NDC073-077-081-210415-
/O.NEW.KFGF.SV.W.0028.130621T0317Z-130621T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1017 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
  RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
  EASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1115 PM CDT

* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHWEST OF LIDGERWOOD...AND MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIDGERWOOD AND STILES AROUND 1025 PM CDT.
  HAMLIN AROUND 1035 PM CDT.
  MANTADOR AROUND 1040 PM CDT.
  DE LAMERE AROUND 1045 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WYNDMERE...BARNEY...MCLEOD AND
GALCHUTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4648 9732 4642 9676 4596 9704 4595 9750
TIME...MOT...LOC 0316Z 196DEG 27KT 4603 9726

HAIL...1.00IN
WIND...60MPH

$$
SPEICHER
2 follow-up statements
089 
WWUS53 KFGF 210339
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1039 PM CDT THU JUN 20 2013

NDC073-077-081-210415-
/O.CON.KFGF.SV.W.0028.000000T0000Z-130621T0415Z/
RANSOM ND-SARGENT ND-RICHLAND ND-
1039 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICHLAND...
EASTERN SARGENT AND SOUTHEASTERN RANSOM COUNTIES UNTIL 1115 PM CDT...

AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMLIN...AND
MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LAMERE AROUND 1045 PM CDT.
  WYNDMERE AROUND 1050 PM CDT.
  BARNEY AND MOORETON AROUND 1055 PM CDT.
  MCLEOD AROUND 1100 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GALCHUTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4648 9732 4642 9676 4596 9704 4595 9750
TIME...MOT...LOC 0339Z 196DEG 27KT 4620 9719

HAIL...1.00IN
WIND...60MPH

$$

TG
486 
WWUS53 KFGF 210408
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1108 PM CDT THU JUN 20 2013

NDC073-077-081-210418-
/O.EXP.KFGF.SV.W.0028.000000T0000Z-130621T0415Z/
RANSOM ND-SARGENT ND-RICHLAND ND-
1108 PM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND...EASTERN SARGENT AND
SOUTHEASTERN RANSOM COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4648 9732 4642 9676 4596 9704 4595 9750
TIME...MOT...LOC 0408Z 196DEG 27KT 4641 9710

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:47 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 20, 9:47 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
947 PM CDT THU JUN 20 2013

.UPDATE...
ISSUED AT 945 PM CDT THU JUN 20 2013

SEVERE WEATHER HAS PROGRESSED INTO THE INTERSTATE 94 CORRIDOR AND
SOUTHWARD. THIS ACTIVITY IS STILL EXPECTED TO CONTINUE ACROSS THIS
SAME AREA FOR THE NEXT SEVERAL HOURS SO SEVERE TSTM WATCH 331 HAS
BEEN EXTENDED UNTIL MIDNIGHT. THE LOW LEVEL JET SHOULD BEGIN TO
TURN MORE INTO CENTRAL MN BY THEN AND PROVIDE THE BETTER FOCUS
THERE. OTHER THAN THE SEVERE WX ARE ALSO MONITORING FOR FLOODING.
THE BARNES COUNTY AREA HAS BEEN HAMMERED WHERE WE HAVE HAD
NUMEROUS REPORTS OF FLASH FLOODING...HAIL AND STRONG WINDS. OF
COURSE THE RANSOM/RICHLAND/SARGENT COUNTY AREA WAS HIT WITH LOTS
OF RAIN LAST NIGHT AND THIS AREA WILL HAVE TO BE WATCHED CLOSELY
LATE THIS EVENING AS THE STORMS MOVE EAST.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 305 PM CDT THU JUN 20 2013

CONVECTION TIMING AND STRENGTH CONTINUES TO BE THE HEADACHE FOR
THE SHORT TERM.

CURRENT RADAR SHOWS ONGOING CONVECTION ACROSS EASTERN NORTH DAKOTA
FROM NEAR MAYVILLE NORTH TO THE CANADIAN BORDER. NONE OF THE SHORT
RANGE MODELS HAVE A GOOD HANDLE ON THE CURRENT CONVECTION. THERE
HAS BEEN SOME CLEARING AND HIGH CAPE VALUES IN SOUTH CENTRAL ND
EXTENDING INTO OUR SOUTHWESTERN CWA...ALTHOUGH NOT MUCH HAS
DEVELOPED IN THAT AREA SO FAR. THINK THAT AS A WEAK SFC LOW OVER
NORTH CENTRAL SD BEGINS TO EXTEND INTO THE SOUTHERN CWA...THERE
COULD BE SOME ADDITIONAL DEVELOPMENT FURTHER SOUTH AND SOME COULD
BE SEVERE GIVEN THE STRONG INSTABILITY AND DEEP LAYER SHEAR AROUND
30 TO 40 KTS...ALTHOUGH SHEAR IS BETTER FURTHER WEST. WILL
CONTINUE TO KEEP VERY HIGH POPS FROM EASTERN ND EARLY
TRANSITIONING INTO MN LATER TONIGHT. HEAVY RAIN WILL CONTINUE TO
BE PROBABLE SO WILL KEEP THE FLASH FLOOD WATCH GOING.

SOUTHWESTERLY FLOW ALOFT CONTINUES THROUGH TOMORROW AND FRIDAY
NIGHT...WITH VARIOUS WEAK SHORTWAVES MOVING INTO THE AREA. THERE
IS A LOT OF DISAGREEMENT AS TO THE TIMING OF THE SHORTWAVES AND
WHERE AND WHEN EXACTLY THE THUNDERSTORMS WILL DEVELOP. THINK AT
THIS POINT THERE WILL BE A LINGERING CONVECTIVE COMPLEX FRIDAY
MORNING OVER THE EASTERN COUNTIES AND THEN A BIT OF A BREAK DURING
THE DAY ON FRIDAY BEFORE THE NEXT ROUND MOVES IN FRIDAY AFTERNOON
OR NIGHT. DID NOT GO COMPLETELY DRY ON POPS HOWEVER AS THERE WAS A
BREAK EXPECTED FOR TODAY THAT DID NOT MATERIALIZE. CONTINUED TO
KEEP LIKELY POPS FOR FRIDAY NIGHT.

TEMPERATURE WISE...WITH NOT MUCH CHANGE IN THE AIR MASS FOR THE
NEXT FEW DAYS THE BIGGEST INFLUENCES WILL BE CLOUDS AND PRECIP
WHICH ARE DIFFICULT TO PINPOINT. WITH HIGH DEW POINTS THE LOWS
WILL STAY MAINLY IN THE MID TO UPPER 60S. HIGHS FRIDAY SHOULD BE
SIMILAR TO TODAY WITH READINGS RANGING FROM THE 70S TO MID 80S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 305 PM CDT THU JUN 20 2013

SATURDAY...THE SOUTHWESTERLY FLOW ALOFT AND ACTIVE PATTERN WILL
CONTINUE. TIMING AND PLACEMENT OF HEAVIEST RAIN IS STILL
UNCERTAIN...BUT SOME LOCATIONS GETTING 2 TO 3 INCHES OF ADDITIONAL
RAIN IS POSSIBLE. WILL CONTINUE TO KEEP 50-70 POPS AND THE FLASH
FLOOD WATCH GOING. SEVERITY IS LESS CERTAIN BUT NOT OUT OF THE
QUESTION. TEMPS WILL CONTINUE TO BE NEAR SEASONABLE IN THE 70S TO
MID 80S WITH LOWS IN THE 60S.

GFS/ECMWF EARLY IN THE LONG TERM DIFFER ON PLACEMENT OF H500
CLOSED LOW...WITH ECMWF PLACING LOW AT 18Z SUN OVER WEST CENTRAL
SASK COMPARED TO GFS PLACEMENT OVER THE BOTTINEAU ND REGION. THIS
WILL MAKE IT DIFFICULT TO BETTER PINPOINT SUNDAY RAIN/CONVECTION
ACTIVITY...BUT DO LOOK FOR A CONTINUATION OF ACTIVITY INTO EARLY
MON MORNING...MAINLY ACROSS THE NORTH AND EAST ON SUNDAY. UPPER
FLOW BECOMES MORE ZONAL OVER NORTHERN PLAINS EARLY NEXT WEEK.
MONDAY SHOULD BE DRY AS UPPER LOW PULLS OUT (ON BOTH MODELS)...AND
HAVE REMOVED SOME LOW POPS ACROSS THE SOUTHERN VALLEY FOR MON. SW
FLOW PATTERN THEN RETURNS MON NIGHT...WITH BOTH MODELS INDICATING
A SHORTWAVE MOVING THROUGH ALTHOUGH SFC PATTERNS DIFFER. WILL BE A
DECENT CHANCE FOR MORE CONVECTION LATE MON EVENING/EARLY TUE
MORNING SOMEWHERE ACROSS THE VALLEY. BEYOND MON...UPPER PATTERN
COMPARISON FURTHER DIVERGES BUT BOTH INDICATE AN ACTIVE PATTERN
THROUGH MID WEEK...AND LOW CHANCE POPS MAKE SENSE WITH STORM TRACK
GENERALLY ACROSS THE UPPER PLAINS THROUGH WED NIGHT...AND UPPER
RIDGING BRINGING DRIER WEATHER FROM WEST TO EAST ON THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 658 PM CDT THU JUN 20 2013

TRIED TO HIT THE BEST TSTM THREAT IN THE EVENING WITH A DECREASING
THREAT AFTER MIDNIGHT. WITH THE COPIOUS LOW LEVEL MOISTURE AND
DYING WINDS TONIGHT THERE COULD BE SOME FOG TOWARD MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ001>005-007-008-
     013>015-022-027-029-030-040.

&&

UPDATE...GODON
SHORT TERM...JR
LONG TERM...JR/SPEICHER
AVIATION...GODON
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
500 AM CDT THU JUN 20 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
500 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA WILL DISSIPATE BY MID-MORNING. SOME
LOCATIONS WILL RECEIVE HEAVY RAINFALL.

THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. A LARGE COMPLEX IS
EXPECTED TO MOVE THROUGH EASTERN NORTH DAKOTA...NORTHWEST AND WEST
CENTRAL MINNESOTA LATER THIS AFTERNOON AND OVERNIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. LARGE HAIL...DAMAGING WIND
GUSTS...AND A COUPLE TORNADOES ARE ANTICIPATED. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER FRIDAY
AFTERNOON AND OVERNIGHT...AND AGAIN LATER SATURDAY AFTERNOON AND
OVERNIGHT ACROSS THE REGION. IN ADDITION...HEAVY RAINFALL IS
POSSIBLE AND MAY CAUSE FLOODING ISSUES DEPENDING ON WHERE THE
HEAVIEST AMOUNTS OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.

TG

In the hours before

Local storm report, Jun 20, 8:32 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
832 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 N BUFFALO             46.94N 97.55W
06/20/2013  E1.75 INCH       CASS               ND   FIRE DEPT/RESCUE

            WIND SPEEDS ESTIMATED AT 45 TO 50 MPH.

&&

WJB
Local storm report, Jun 20, 8:35 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
835 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             6 WSW COOPERSTOWN       47.41N 98.24W
06/20/2013  E1.00 INCH       GRIGGS             ND   PUBLIC

            HAIL AND VERY HEAVY RAIN. HAIL LASTED FOR ABOUT 5 MINUTES
            THEN RAIN CONTINUED.

0410 PM     TSTM WND GST     COOPERSTOWN             47.44N 98.12W
06/20/2013  M58.00 MPH       GRIGGS             ND   AWOS

            50 KT GUST REPORTED AT COOPERSTOWN AWOS KS32.

0600 PM     TSTM WND DMG     CLIFFORD                47.35N 97.41W
06/20/2013                   TRAILL             ND   STORM CHASER

            SPOTTER ESTIMATES WIND GUST TO 60 MPH. SILO AT GRAIN
            ELEVATOR WAS BLOWN OVER ONTO CAR. NO INJURIES. POWER
            LINES DOWN AND SOME TREES DOWN AS WELL.

0610 PM     HAIL             BLANCHARD               47.35N 97.22W
06/20/2013  M1.00 INCH       TRAILL             ND   STORM CHASER

            LOTS OF QUARTER SIZE HAIL ALONG HIGHWAY 200A IN THE
            BLANCHARD AREA...COVERED ROADS 1 TO 2 INCHES DEEP AND
            MADE DITCHES WHITE.

0620 PM     TORNADO          ROGERS                  47.07N 98.20W
06/20/2013                   BARNES             ND   STORM CHASER

            SPOTTER WATCHED SMALL ROPE TORNADO ON THE GROUND LIFT
            BACK UP.

0713 PM     HAIL             HENDRUM                 47.26N 96.81W
06/20/2013  M2.50 INCH       NORMAN             MN   LAW ENFORCEMENT

            MANY REPORTS OF HAIL FROM GOLF BALL TO HEN SIZE TO TENNIS
            BALL SIZE IN THE HENDRUM AREA 710-713 PM.

0715 PM     TSTM WND GST     VALLEY CITY             46.92N 98.01W
06/20/2013  M53.00 MPH       BARNES             ND   AWOS

            REPORTED BY VALLEY CITY AWOS KBAC

0716 PM     HAIL             HALSTAD                 47.35N 96.82W
06/20/2013  M1.00 INCH       NORMAN             MN   LAW ENFORCEMENT

0722 PM     HAIL             8 NW ADA                47.38N 96.63W
06/20/2013  M1.00 INCH       NORMAN             MN   LAW ENFORCEMENT

0723 PM     HAIL             VALLEY CITY             46.92N 98.01W
06/20/2013  M1.00 INCH       BARNES             ND   PUBLIC

            REPORTED AT VALLEY CITY STATE UNIVERSITY

0725 PM     HAIL             VALLEY CITY             46.92N 98.01W
06/20/2013  M1.50 INCH       BARNES             ND   TRAINED SPOTTER

            WINDS ESTIMATED 50-60 MPH

0825 PM     HAIL             1 N BUFFALO             46.94N 97.55W
06/20/2013  E1.75 INCH       CASS               ND   FIRE DEPT/RESCUE

            WIND SPEEDS ESTIMATED AT 45 TO 50 MPH.

0833 PM     HEAVY RAIN       2 NW VALLEY CITY        46.94N 98.04W
06/20/2013  M6.30 INCH       BARNES             ND   COCORAHS

            6.30 INCHES OF RAIN IN PAST 2-3 HOURS.

&&

DRIDDLE
Special weather statement, Jun 20, 8:49 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
849 PM CDT THU JUN 20 2013

MNZ003-027-029-030-210245-
CLAY MN-WEST BECKER MN-WEST OTTER TAIL MN-WILKIN MN-
849 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKIN...
SOUTHWESTERN BECKER...NORTHWESTERN OTTER TAIL AND SOUTHEASTERN CLAY
COUNTIES UNTIL 945 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR BARNESVILLE...OR 26 MILES SOUTHEAST OF FARGO...
MOVING TO THE NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
ROLLAG AND MUSKODA AROUND 910 PM CDT.
HAWLEY AROUND 920 PM CDT.
CORMORANT AROUND 925 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE
MARKERS 23 AND 24 AROUND 850 PM CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4694 9639 4681 9590 4655 9621 4661 9660
TIME...MOT...LOC 0149Z 227DEG 20KT 4666 9637

JR
Local storm report, Jun 20, 9:05 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
905 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HEAVY RAIN       BALD HILL DAM           47.03N 98.08W
06/20/2013  M3.10 INCH       BARNES             ND   CO-OP OBSERVER

            3.10 INCHES AT BALDHILL DAM. ROADS AROUND THE DAM HAVE
            WATER OVER THEM AND QUITE A BIT OF FLOODING.

&&

DRIDDLE
Local storm report, Jun 20, 9:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
953 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       CASSELTON               46.90N 97.21W
06/20/2013  M3.50 INCH       CASS               ND   PUBLIC

            3.50 INCHES....STILL RAINING

&&

DRIDDLE
Local storm report, Jun 20, 10:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1016 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     WEST FARGO              46.87N 96.90W
06/20/2013  E60 MPH          CASS               ND   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY DOWNPOURS REPORTED.

&&

WJB

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:25 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele50 min
Jun 20, 7:39 PM CDTSpecial Weather StatementFGFTraill66 min
Jun 20, 7:47 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass58 min
Jun 20, 8:12 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass48 min
Jun 20, 8:42 PM CDTFlash Flood WarningFGFBarnes15 hr
Jun 20, 9:09 PM CDTAreal Flood AdvisoryFGFCass15 hr
Jun 20, 9:20 PM CDTSevere Thunderstorm WarningFGFCass40 min
Jun 20, 9:35 PM CDTRiver Flood WatchFGFRichland6 days
Jun 20, 9:35 PM CDTRiver Flood WatchFGFCass4 days
Jun 20, 9:35 PM CDTSevere Thunderstorm WarningFGFCass55 min
Jun 20, 9:44 PM CDTSevere Thunderstorm WarningFGFCass46 min
Jun 20, 10:05 PM CDTSevere Thunderstorm WarningFGFCass, Richland55 min
Jun 20, 10:44 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Sargent61 min
Jun 20, 11:31 PM CDTSevere Thunderstorm WarningFGFCass, Ransom, Richland59 min
Jun 21, 1:18 AM CDTAreal Flood AdvisoryFGFBenson11 hr
Jun 21, 12:03 PM CDTAreal Flood AdvisoryFGFBarnes19 hr
Jun 21, 12:49 PM CDTRiver Flood WarningFGFRichland7 days
Jun 21, 12:49 PM CDTRiver Flood WarningFGFCass14 days
Jun 21, 12:49 PM CDTRiver Flood WarningFGFRichland5 days

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.